Alert archive / South Carolina / River Flood Advisories in 2013
River Flood Advisory 14, NWS Columbia, SC
NWS Columbia, SC issued this river flood advisory at Aug 19, 2013, 10:11 PM EDT for Lexington County, Richland County, South Carolina. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2013, 10:11 PM EDT (02:11 UTC)
- Expired
- Aug 21, 2013, 9:44 PM EDT
- In force
- 48 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 3 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Congaree River at Columbia (COLS1). The gauge peaked at 12.09 ft at Aug 20, 2013, 6:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood advisory went out at Aug 19, 9:58 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 19, 9:58 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 958 PM EDT MON AUG 19 2013 .SYNOPSIS... HIGH PRESSURE OFF THE COAST WILL CIRCULATE MOIST AIR INTO THE FORECAST AREA THROUGH THE MIDDLE OF THE WEEK. A WEAK SURFACE TROUGH WILL REMAIN NEAR THE AREA. THE PATTERN WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... TONIGHT... HIGH MOISTURE WILL CONTINUE WITH PRECIPITABLE WATER AROUND 2 INCHES. WITH LOSS OF DAYTIME HEATING...THUNDERSTORM ACTIVITY HAS DIMINISHED. THE HIGH-RESOLUTION MODELS SUPPORT SCATTERED COVERAGE TONIGHT. LOWERED POPS TO 30-40 PERCENT THROUGH ABOUT 2 AM,,,THEN 20 PERCENT AFTERWARD. CLOUDINESS WILL HELP HOLD UP TEMPERATURES. THE TEMPERATURE GUIDANCE WAS CLOSE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/... THE WET PATTERN WILL CONTINUE THROUGH WEDNESDAY. THE WEAK SURFACE TROUGH NEAR THE FORECAST AREA APPEARS TO REMAIN CAUGHT IN THE RIDGE. TROPICAL MOISTURE SHOULD CONTINUE STREAMING NORTHWARD BETWEEN THE OFFSHORE RIDGE AND MISSISSIPPI RIVER VALLEY UPPER TROUGH. LEANED TOWARD THE HIGHER POP GUIDANCE. THE HIGH MOISTURE WITH A TROPICAL CONNECTION AND RELATIVELY SLOW STORM MOVEMENT INDICATES VERY HEAVY DOWNPOURS WILL OCCUR WITH SOME OF THE SHOWERS WITH FLOODING POSSIBLE IN POOR-DRAINAGE AREAS. HIGH TEMPERATURES SHOULD BE A FEW DEGREES BELOW CLIMATOLOGY BECAUSE OF CLOUDINESS. USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE FORECAST. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... THE GFS AND ECMWF APPEAR TO KEEP THE WEAK SURFACE TROUGH THAT HAS BEEN CAUGHT IN THE RIDGE AND ITS ASSOCIATED MOISTURE DURING MUCH OF THE MEDIUM-RANGE PERIOD. ANOTHER FRONT APPEARS TO DROP SOUTHWARD AND STALL TOWARD THE END OF THE PERIOD. THE PATTERN SUPPORTS A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS WITH TEMPERATURES NEAR CLIMATOLOGY. MODEL MEANS SUPPORT LOWS MAINLY IN THE LOWER 70S AND HIGHS AROUND 90 WITH CHANCE POPS. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... WEAK NEARLY STATIONARY BOUNDARY REMAINS DRAPED ACROSS THE LOWCOUNTRY. RADAR INDICATING WDLY SCTD SHOWERS ACROSS PORTIONS OF THE CNTRL AND EASTERN MIDLANDS AND CSRA LATE THIS EVENING. MAINLY MVFR CIGS WILL CONTINUE UNTIL AROUND 06Z-08Z TUESDAY WITH VCSH. LOWER CIGS/VSBYS COULD REDEVELOP AGAIN DURING THE PRE-DAWN HOURS TUESDAY MORNING WITH MOST GUIDANCE INDICATING IFR CONDITIONS. CIGS SHOULD IMPROVE TO VFR AFTER 15Z TUESDAY...WITH A FEW SHOWERS/STORMS IN THE VCNTY DURING THE AFTERNOON HOURS. EXTENDED AVIATION OUTLOOK...LATE NIGHT/EARLY MORNING FOG/STRATUS. CHANCE OF AFTERNOON/EVENING THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 19, 3:54 AM EDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 354 AM EDT MON AUG 19 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-200800- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 354 AM EDT MON AUG 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY AND TONIGHT ACROSS THE AREA. BRIEF HEAVY RAINFALL MAY OCCUR WITH THE ACTIVITY...POSSIBLY PRODUCING LOCALIZED FLOODING ALONG SMALL STREAMS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODS OF HEAVY RAIN MAY LEAD TO FLOODING ALONG SMALL STREAMS AND IN POOR-DRAINAGE AREAS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 19, 8:37 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
837 PM EDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLOOD BARNWELL 33.24N 81.37W
08/19/2013 BARNWELL SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED STREET FLOODING AND SEVERAL
HOMES WITH WATER IN THE BARNWELL AREA.
&&
SJNThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 10:19 PM EDT | River Flood Warning | CAE | Calhoun, Lexington, Richland | 5 days |
| Aug 20, 2:05 PM EDT | Areal Flood Advisory | CAE | Richland | 55 min |
| Aug 20, 2:20 PM EDT | Special Weather Statement | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 12 more | 85 min |
| Aug 20, 2:21 PM EDT | Special Weather Statement | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 12 more | 84 min |
| Aug 20, 3:57 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Orangeburg | 48 min |
| Aug 20, 5:43 PM EDT | Areal Flood Advisory | CAE | Calhoun, Orangeburg | 62 min |
Nearby
River Flood Advisories in South Carolina, 2013Every river flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.